MAUDE Adverse Event Report: ANGIODYNAMICS UNIFUSE; UNIFUSE INFUSION SYSTEM W/ COOPER WIRE

ANGIODYNAMICS UNIFUSE; UNIFUSE INFUSION SYSTEM W/ COOPER WIRE
Catalog Number 12401803
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
An end user reported an issue with a catheter from a uni 5fx45cmx15cm unifuse system kit.They inserted the catheter and infused the medicine.After 45 minutes they brought the patient into the room, and they started the procedure.As they attempted to remove the an end user reported an issue with two catheters from two different uni 5fx45cmx15cm unifuse system kits during the same procedure.We did a thrombectomy on a 73-year-old female.We used two 15cm unifuse catheters.As we attempted to remove the catheter, one of the markers was left behind in the patient.We put the 7f sheath in the arm and when we removed the dilator it was pushed tightly over the tip so we were able to retrieve it with no trouble.The procedure was completed with a new of the same device.The patient did not experience any adverse effects or harm because of this incident.
 
Additional Manufacturer Narrative
It was reported that the device is available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Returned for evaluation was a uni 5fx45cmx15cm unifuse system catheter.The catheter returned was noted to have a marker band that was missing/detached from its location on the catheter shaft.As observed, there is noted swage marks to where the marker bands were assembled/swaged and the marker band which is 165 +/-2mm of the proximal end was noted to have migrated about 5-6mm of the noted swage mark.The customer's reported complaint description of a marker band had come off (detached) was confirmed.During the evaluation of the returned complaint sample it was noted that some of the marker bands were detached/loose.In addition, witness marks were noted where marker bands were swaged and no manufacturing non-conformance was observed.There are inspections throughout the manufacturing process to ensure proper assembly including 100% visual inspection for marker band presence and location, embedding and adhesion, ro band appearance, and shaft damage.There is no indication that there were quality issues with regards to any of these attributes prior to use.Root cause of the marker band detachment issue was determined to be the nature of the tough fistula tissue that the device is being used it (as compared to typical peripheral vascular use).The customer is aware of this handling damage use issue and the limited performance of the uni-fuse catheter.The marker bands are 100% inspected during the manufacturing process.In service education was performed by angiodynamics territory manager at the customer account and they observed device procedures/use.No sheath device is used for device placement (as initially reported) and root cause for the marker band detachment issue was determined to be the nature of the fistula itself (i.E.Tough tissue) and not the uni-fuse catheter.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use (16900121-01) for the uni-fuse infusion system references the following: intended use the uni-fuse* infusion system is intended for the administration of thrombolytic agents into the peripheral vasculature.Indications the uni-fuse* infusion system is intended to be used to treat peripheral venous thrombosis and peripheral arterial thrombosis by catheter directed thrombolysis.Contraindications the uni-fuse infusion system is contraindicated for use in the coronary and cerebral vasculature.The uni-fuse infusion system is not intended for the infusion of blood or blood products.Refer to the product insert of the therapeutic solution for indications, contraindications, side effects, cautions and warnings.Potential complications potential complications include but are not limited to: · embolism.Instructions for use 1.Use aseptic technique.2.Flush the pro infusion catheter with sterile, heparinized normal saline.Warning: complications may occur, if all the air has not been removed from the infusion catheter and displaced with saline prior to insertion into the body.3.Insert the pro catheter to the desired location in the peripheral vascular system using fluoroscopic guidance.4.Insert the occluding ball wire into the pro catheter and attach to the pro catheter.Tighten by hand.Warning: never advance the guidewire against resistance; this could cause vessel trauma and/or wire damage.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.5.Pulse or slow infuse through the proximal luer lock.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
UNIFUSE
Common Device Name
UNIFUSE INFUSION SYSTEM W/ COOPER WIRE
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key18920658
Report Number1319211-2024-00044
Device Sequence Number6130801
Product Code KRA
UDI-Device IdentifierH787124018035
UDI-PublicH787124018035
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K950907
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number12401803
Device Lot Number5804331
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer04/22/2024
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale